| Catalog Number |
22003E-07 |
| Medical Device Problem Code |
Complete Blockage (1094)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
08/29/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that bd alaris smartsite extension set was clogged.The following information was provided by the initial reporter with the verbatim: reported issue per customer: the customer reported that adaptors (ref#2000e) and bd smartsite extension set needle-free valve (ref#22003e-07) are not "activating " when a saline flush is attached or blood draw is attempted.
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
No additional information mat#: 22003e-07 ,lot#: 23065504.It was reported by customer that bd smartsite extension set needle-free valve (ref# (b)(4)) are not "activating " when a saline flush is attached or blood draw is attempted.Verbatim: rcc received complaint via email.Email(s) attached.Medline reference: (b)(4).Item: 22003e-07.Quantity affected: (b)(4).Serial/lot number: (b)(6).Po #: (b)(4).Are any samples available for return? yes.Reported issue per customer: the customer reported that adaptors (ref( b)(4)) and bd smartsite extension set needle-free valve (ref (b)(4)) are not "activating " when a saline flush is attached or blood draw is attempted.Customer disposition request: replacement.Tue 09/05/2023 9:28 am i am following up from a quality complaint on product sold to our customer.Please respond accordingly with the rma number, if necessary, and the disposition of the concern.Please contact the customer and cc me on any future communication.
Additional Manufacturer Narrative
Two samples of material number 22003e-07 were received for quality investigation.The customer complaint of flow issues - occlusion were verified by investigation of the samples submitted.A needless syringe, filled with water, was connected to the smartsite of the extension set.The water was attempted to be pushed through the extension set with they syringe and no flow was allowed through the smartsite.Additionally, a visual evaluation was conducted to see if the smartsite would open when connected to a corresponding male luer or syringe.A syringe tip was used to check that the smartsites were opening.While connected to a syringe tip, the smartsites do not appear to open.Investigation at the manufacturing facility indicates that the possible root cause that generates a flow issue/fluid blockage could be related to the variation of the fluorosilicone application on the smartsite component.A quality alert was displayed to communicate and reinforce the correct fluorosilicone weight and to notify the mechanic and/or manufacturing and quality to fix the problem or adjust the amount of fluorosilicone that the dispensing machine is applying.A device history record review for model 22003e-07 lot number 22119142 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 11nov2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see narrative below.